Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 47, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 19, 2010, 3:30 AM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2010, 3:30 AM CDT (08:30 UTC)
- Expired
- May 19, 2010, 4:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 10:49 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 19.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:13 AM CDT, 17 minutes earlier.
Area forecast discussion, May 19, 3:13 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 313 AM CDT WED MAY 19 2010 .DISCUSSION... CONTINUED THREAT FOR SEVERE WEATHER THIS MORNING ACROSS THE NORTHERN HALF OF THE FORECAST AREA. SURFACE LOW LOCATED IN THE FAR EASTERN PLAINS OF NM THIS MORNING NEAR KTCC WITH DRYLINE NEAR THE TX AND NM STATE LINE. CURRENT THINKING IS THAT THE SURFACE LOW AND DRYLINE WILL QUICKLY MOVE EAST ACROSS THE TX PANHANDLE THIS MORNING AND SHOULD BE NEAR THE CAPROCK BY 15Z TODAY OR SO. EXPECT CONVECTION TODAY TO BE CONFINED TO THE NORTHEAST SECTIONS OF THE PANHANDLES BY MIDDAY AND AFTERNOON WITH THE OK AND NORTHERN TX PANHANDLE FAVORED AREAS FOR CONVECTION BY THIS EVENING AS COLD FRONT PUSHES SOUTH THROUGH THE AREA. CLOSED UPPER LOW OVER NORTHERN CO BY 12Z TODAY TO TRACK SLOWLY EAST INTO NORTHWEST KS BY 06Z THURSDAY. ADDITIONAL SHORTWAVE ENERGY TO ROTATE SOUTH AND EAST ACROSS THE PANHANDLES THROUGH 12Z THURSDAY. DRIER AIR TO ADVECT INTO THE FORECAST AREA THURSDAY THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH NO PRECIP EXPECTED. SHORTWAVE TROUGH FORECAST TO AFFECT POSSIBLY THE FAR NORTHWEST SECTIONS OF THE PANHANDLES LATE TUESDAY INTO EARLY WEDNESDAY. WILL INTRODUCE SOME LOW END SLIGHT CHANCE POPS FOR NOW...BUT LATER SHIFTS WILL NEED TO WATCH CLOSELY. STAYED CLOSE TO MOS GUIDANCE IN THE EXTENDED PERIOD BUT DID NOT MAKE MUCH CHANGES TO PREVIOUS GRIDS AND FORECAST. SLIGHTLY BELOW NORMAL CONDITIONS TODAY AND THURSDAY...WITH ABOVE NORMAL TEMPS IN THE EXTENDED PERIODS. SCHNEIDER && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ANTICIPATED AT THIS TIME. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 79 52 79 54 87 / 10 10 5 5 5 BEAVER OK 76 51 77 50 89 / 40 30 5 5 5 BOISE CITY OK 73 48 76 48 85 / 20 20 5 5 5 BORGER TX 80 54 81 55 88 / 10 10 5 5 5 BOYS RANCH TX 78 50 79 54 87 / 10 10 5 5 5 CANYON TX 79 51 79 53 87 / 10 10 5 5 5 CLARENDON TX 82 55 81 57 87 / 10 10 5 5 5 DALHART TX 78 48 79 48 88 / 10 10 5 5 5 GUYMON OK 77 50 78 49 89 / 20 20 5 5 5 HEREFORD TX 80 50 80 52 87 / 10 10 5 5 5 LIPSCOMB TX 78 54 77 51 88 / 30 20 5 5 5 PAMPA TX 77 53 77 53 86 / 20 10 5 5 5 SHAMROCK TX 83 56 81 55 87 / 20 20 5 5 5 WELLINGTON TX 84 58 83 57 89 / 20 20 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/11
Hazardous weather outlook, May 18, 10:56 PM CDT, 4 hours 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1056 PM CDT TUE MAY 18 2010 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1056 PM CDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TONIGHT. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...ISOLATED TORNADOES MAY ALSO BE POSSIBLE TONIGHT. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 5 AM CDT. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE ACROSS THE FAR EASTERN PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...ISOLATED TORNADOES MAY ALSO BE POSSIBLE ON WEDNESDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE FAR EASTERN PANHANDLES. SCHNEIDER
In the hours before
Local storm report, May 19, 1:14 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
114 AM CDT WED MAY 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL DUMAS 35.86N 101.97W
05/19/2010 E1.75 INCH MOORE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000472
SFJLocal storm report, May 19, 1:18 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
118 AM CDT WED MAY 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL 1 N DUMAS 35.88N 101.97W
05/19/2010 E1.50 INCH MOORE TX STORM CHASER
RELAYED THROUGH SPOTTER NETWORK
&&
EVENT NUMBER AMA1000473
SFJSpecial weather statement, May 19, 1:45 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 145 AM CDT WED MAY 19 2010 OKZ001-TXZ001-190800- CIMARRON OK-DALLAM TX- 145 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER WHEELESS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. CLK
Special weather statement, May 19, 1:46 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 146 AM CDT WED MAY 19 2010 OKZ003-TXZ004-005-190715- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 146 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM FOLLETT TO WAKA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Special weather statement, May 19, 2:12 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 212 AM CDT WED MAY 19 2010 OKZ003-TXZ004-005-190745- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 212 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM 7 MILES SOUTHEAST OF SLAPOUT TO 5 MILES SOUTHWEST OF PERRYTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Local storm report, May 19, 3:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
327 AM CDT WED MAY 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL 1 S HIGGINS 36.11N 100.03W
05/19/2010 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000474
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:14 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore | 46 min |
| May 18, 7:51 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore, Roberts | 39 min |
| May 18, 8:03 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 57 min |
| May 18, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 91 min |
| May 18, 8:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 88 min |
| May 18, 8:44 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 61 min |
| May 18, 9:21 PM CDT | Tornado Warning | AMA | Hutchinson, Roberts | 39 min |
| May 18, 9:44 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 61 min |
| May 18, 10:00 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 45 min |
| May 18, 10:40 PM CDT | Tornado Warning | AMA | Dallam, Hansford, Sherman | 65 min |
| May 18, 10:41 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 64 min |
| May 18, 11:40 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree, Sherman | 65 min |
| May 18, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 80 min |
| May 19, 12:48 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 87 min |
| May 19, 12:51 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Sherman | 54 min |
| May 19, 1:34 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 86 min |
| May 19, 1:54 AM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| May 19, 2:02 AM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 28 min |
| May 19, 2:24 AM CDT | Tornado Warning | AMA | Hansford, Hutchinson | 36 min |
| May 19, 2:31 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 59 min |
| May 19, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 54 min |
| May 19, 2:53 AM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 37 min |
| May 19, 3:22 AM CDT | Tornado Warning | AMA | Ochiltree, Roberts | 38 min |
| May 19, 3:52 AM CDT | Tornado Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 38 min |
| May 19, 4:26 AM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 34 min |
| May 19, 10:07 AM CDT | Areal Flood Advisory | AMA | Moore | 6 hr |
| May 18, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 54 min |
| May 18, 7:44 PM CDT | Tornado Warning | AMA | Texas | 31 min |
| May 18, 8:17 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.